Alert archive / Iowa / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 211, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 26, 2000, 6:52 PM CDT for Montgomery County, Iowa. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2000, 6:52 PM CDT (23:52 UTC)
- Expired
- Jul 26, 2000, 7:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties
County Montgomery County, IA
The radar
The Omaha radar (KOAX), 106 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 2:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1188 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KOAX 262353 SVROMA IAC137-270030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 652 PM CDT WED JUL 26 2000 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONTGOMERY COUNTY IN SOUTHWEST IOWA * UNTIL 730 PM CDT * AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTHWEST OF ELLIOTT...OR ABOUT 42 MILES EAST OF OMAHA...MOVING SOUTH AT 25 MPH. SOME LOCATIONS IN THE PATH OF THE STORM THROUGH 730 PM CDT INCLUDE...RED OAK...WALES...COBURG...STANTON... IF YOU ARE IN THE WARNED AREA...PREPARE FOR DAMAGING WINDS...LARGE HAIL...HEAVY RAIN AND DANGEROUS LIGHTNING. GET INTO A REINFORCED BUILDING. STAY AWAY FROM WINDOWS AND GLASS DOORS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT WEDNESDAY EVENING FOR SOUTHWESTERN IOWA AND EASTERN NEBRASKA. MEAD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:40 PM CDT, 4 hours 12 minutes earlier.
Area forecast discussion, Jul 26, 2:40 PM CDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 240 PM CDT WED JUL 26 2000 DISCUSSION WILL BE CUT SHORT. SEVERE WEATHER POTENTIAL EXISTS WITH MODERATE INSTABILITY AND DECENT SHEAR. TORNADO WATCH 622 ISSUED FOR PARTS OF THE FORECAST AREA. FRONTAL BOUNDARY CONTINUES TO SAG SOUTH ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA...WITH GOOD POOLING OF MOISURE ALONG THE BOUNDARY. SFC DEWPOINTS WERE 70 TO 75. SEVERE THREAT SHOULD SPREAD SEWD OUT OF THE AREA BY LATE EVENING. NGM MOS DOES NOT LOOK TOO BAD THROUGH FRIDAY. FRONT SHOULD STALL TO OUR SOUTH...WITH PRETTY GOOD LIFT WITH SELY FLOW AT LOW LEVELS. THE 500 MB RIDGE EXPANDS LATER TNGT AND THURSDAY...BUT A SHORTWAVE TROF IS EXPECTED TO MOVE SEWD IN THE NW FLOW ALOFT. THIS SHOULD GIVE US A PRETTY GOOD CHANCE OF STORMS FROM LATE THURSDAY AFTERNOON INTO FRIDAY MORNING. STILL SOME CHANCE IN THE 3-5 DAY PERIOD WITH HIGHS IN THE 80S AND LOWS IN THE 60S. .OMA...NONE MILLER
In the hours before
Special weather statement, Jul 26, 5:15 PM CDT, 1 hour 37 minutes before
NEZ011-012-015>018-030>034-042>045-050>053-065>068-078-088>093- IAZ043-055-056-069-079-080-090-091-270600- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 515 PM CDT WED JUL 26 2000 ...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... STORM SPOTTER ACTIVATION IS LIKELY TO BE NEEDED THIS EVENING AND TONIGHT...MAINLY SOUTH OF A LINE FROM ALBION TO ONAWA IOWA. A COLD FRONT IS MOVING SOUTH THROUGH NORTHERN NEBRASKA AND WEST CENTRAL IOWA. THIS FRONT WILL INTERACT WITH VERY UNSTABLE AIR LOCATED FURTHER SOUTH TO PRODUCE VERY STRONG THUNDERSTORMS. SOME OF THESE STORMS COULD PRODUCE TORNADOES THIS EVENING DUE TO STRONG WIND SHEAR NEAR THE FRONT. LARGE HAIL AND HEAVY RAIN ARE ALSO LIKELY WITH SOME STORMS. SEVERE STORMS COULD PERSIST WELL INTO THE NIGHT... BUT THE TORNADO POTENTIAL WILL BE STRONGEST THIS EVENING WHEN INSTABILITY IS GREATEST. THE SEVERE WEATHER IS EXPECTED TO MOVE SOUTH WITH THE COLD FRONT. POLLACK
Local storm report, Jul 26, 6:10 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
610 PM CDT WED JUL 26 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
555 PM WALNUT IA 2.75 INCH HAIL
07/26/00 POTTAWATTAMIE
555 PM WALNUT IA 60 MPH TSTM GUST
07/26/00 POTTAWATTAMIE
600 PM 1 S AND 1 E WALNUT IA WALL CLOUD2
07/26/00 POTTAWATTAMIE
ZAPOTOCNYLocal storm report, Jul 26, 6:52 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
652 PM CDT WED JUL 26 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0632 PM 10 E OAKLAND IA TORNADO
07/26/00 POTTAWATTAMIE REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 5:06 PM CDT | Severe Thunderstorm Warning | OAX | Shelby | 39 min |
| Jul 26, 5:26 PM CDT | Tornado Warning | OAX | Pottawattamie, Shelby | 34 min |
| Jul 26, 5:58 PM CDT | Tornado Warning | OAX | Pottawattamie | 32 min |
| Jul 26, 6:28 PM CDT | Tornado Warning | OAX | Pottawattamie | 47 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.